MAUDE Adverse Event Report: SYNTHES BALSTHAL EXTRACT-BOLT F/SCR Ø4.5+5; EXTRACTOR

SYNTHES BALSTHAL EXTRACT-BOLT F/SCR Ø4.5+5; EXTRACTOR
Catalog Number 309.490
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Implant and explant dates: device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.Initial reporters phone number: (b)(6).Device history records review was conducted.The report indicates that the: part #09.490/ lot #9788362.Manufacturing location: (b)(4).Manufacturing date: 28.Dec.2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that during an intervention on (b)(6) 2017 two extraction bolts damaged.One extraction bolt broke.The other bolt had a screw stuck inside and the technician did not manage do get the screw out.There was no impact on the patient and the patient is fine.The surgery was not prolonged.Only one extraction bolt was affected, the one that is broken.Additionally, a hollow reamer had a screw stuck inside and the technician was not able to get the screw out.This complaint involves 1 part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
The device has been received and the product evaluation is in progress.No conclusion can be drawn.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was clarified that only one extraction bolt is affected.Extraction bolt has fragment left inside it and the hollow reamer has broken thread.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Customer quality conducted an investigation of the returned devices.Received parts: 1 x 309.490 / extract-bolt f/scr ø4.5+5 / lot no 9788362.1 x 309.035 / hollow-reamer-compl anticlockwise cutting / lot no 2029755.As received condition: 309.490: the part shows slightly scratches on surface.Furthermore we found a broken screwhead, stucked inside the inner-threaded hole of device.The broken part is missing.309.035: the surface shows slightly mechanical damages and the outside-thread is broken.The broken part is missing.Conclusion for 309.490: our investigation has shown that there are slightly scratches on surface.Furthermore we found a broken screwhead, stucked inside the inner-threaded hole of device.The broken part is missing.The manufacturing review for does show that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Unfortunately we only have limited information in the complaint description and cannot confirm how this happened.Because of the damage and without broken part the complaint relevant dimensions cannot be checked for dimensional accuracy.We do suppose that the cause of the breakage is the result of a mechanical overload situation during use.Overall conclusion: based on the investigation results we conclude that the cause of failure is not due to any manufacturing non-conformances.Corrected data: description clarification, concomitant devices.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clarification of event: it is the extraction bolt that has a broken screw head stuck inside of it.The hollow reamer is broken.Concomitant devices reported: screw (part and lot unknown, quantity 1).
 
Additional Manufacturer Narrative
Corrected data: device available for evaluation: returned to manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported during an unknown procedure on (b)(6) 2017, and extraction bolt for 4.5mm screws broke and the thread of a hollow reamer complete for 3.5mm & 4.0mm screws is broken and has a screw stuck inside of it.Surgery was completed successfully with no delay.Concomitant devices reported: screw (part number unknown, lot number unknown, quantity 1).This report is for one (1) extraction bolt for 4.5mm screws.This is report 1 of 2 for (b)(4).

Brand Name
EXTRACT-BOLT F/SCR Ø4.5+5
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES BALSTHAL
dornacherstrasse 20
balsthal CH471 0
SZ  CH4710
MDR Report Key6792914
Report Number3009450863-2017-10024
Device Sequence Number590528
Product Code HWB
UDI-Device Identifier07611819018426
UDI-Public(01)07611819018426(10)9788362
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.490
Device Lot Number9788362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer08/16/2017
09/15/2017
09/29/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date09/14/2017
09/25/2017
10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1